Alert archive / Minnesota / Wind Chill Advisories in 2009
Wind Chill Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 3, 2009, 9:27 PM CST for 13 counties in Minnesota. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 9:27 PM CST (03:27 UTC)
- Expired
- Jan 4, 2009, 12:04 PM CST
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 146 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 040327 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 927 PM CST SAT JAN 3 2009 ...SNOW WILL TAPER OFF LATER TONIGHT ACROSS EAST CENTRAL MINNESOTA AND WISCONSIN WHILE COLDER WIND CHILLS MOVE IN... .SNOW HAD ENDED THIS EVENING ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... AND IS EXPECTED TO END SHORTLY AFTER MIDNIGHT IN EAST CENTRAL MINNESOTA...AND LATER TONIGHT IN WEST CENTRAL WISCONSIN. BY THE TIME IT ENDS... THREE TO FIVE INCHES WILL BE COMMON ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA INTO WISCONSIN. A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT FOR PORTIONS OF EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WISCONSIN. THE ADVISORY IS EAST OF A LINE FROM LITTLE FALLS TO MANKATO TO BLUE EARTH. SOME OF THE LOCALES INCLUDED ARE CAMBRIDGE... THE TWIN CITIES... OWATONNA... RED WING... RICE LAKE AND EAU CLAIRE... MEANWHILE...GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WIND CHILLS OVER MUCH OF WEST CENTRAL INTO SOUTHWEST MINNESOTA. WIND CHILLS SHOULD BE DOWN TO 20 OR 30 BELOW BY SUNDAY MORNING. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED TONIGHT AND SUNDAY MORNING FOR THE AREA ALONG AND WEST OF A LINE FROM LITTLE FALLS TO ST CLOUD TO REDWOOD FALLS. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. IF YOU DRIVE TONIGHT...MAKE SURE YOU BRING ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. MNZ041-042-047>049-055>058-065-041200- /O.CAN.KMPX.WW.Y.0001.000000T0000Z-090104T1200Z/ /O.NEW.KMPX.WC.Y.0001.090104T0327Z-090104T1800Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- RENVILLE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...OLIVIA 927 PM CST SAT JAN 3 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SNOW HAD ENDED THIS EVENING ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. THEREFORE THE WINTER WEATHER ADVISORY WAS CANCELLED. HOWEVER...GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WIND CHILLS OVER MUCH OF WEST CENTRAL INTO SOUTHWEST MINNESOTA. WIND CHILLS SHOULD BE DOWN TO 20 OR 30 BELOW BY SUNDAY MORNING. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED TONIGHT AND SUNDAY MORNING FOR THE AREA ALONG AND WEST OF A LINE FROM LITTLE FALLS TO ST CLOUD TO REDWOOD FALLS. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU DO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$ MNZ054-064-073-041200- /O.CAN.KMPX.WW.Y.0001.000000T0000Z-090104T0600Z/ /O.NEW.KMPX.WC.Y.0001.090104T0327Z-090104T1800Z/ LAC QUI PARLE-YELLOW MEDICINE-REDWOOD- INCLUDING THE CITIES OF...MADISON...GRANITE FALLS...REDWOOD FALLS 927 PM CST SAT JAN 3 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SNOW HAD ENDED THIS EVENING ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. THEREFORE THE WINTER WEATHER ADVISORY WAS CANCELLED. HOWEVER...GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WIND CHILLS OVER MUCH OF WEST CENTRAL INTO SOUTHWEST MINNESOTA. WIND CHILLS SHOULD BE DOWN TO 20 OR 30 BELOW BY SUNDAY MORNING. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED TONIGHT AND SUNDAY MORNING FOR THE AREA ALONG AND WEST OF A LINE FROM LITTLE FALLS TO ST CLOUD TO REDWOOD FALLS. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU DO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$ MNZ074-082-091-040430- /O.CAN.KMPX.WW.Y.0001.000000T0000Z-090104T0600Z/ BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...NEW ULM...ST. JAMES...FAIRMONT 927 PM CST SAT JAN 3 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAD ENDED THIS EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER... GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WEATHER OVER MUCH OF SOUTHWEST INTO SOUTH CENTRAL MINNESOTA...WITH WIND CHILLS DOWN TO 15 OR 20 BELOW BY SUNDAY MORNING. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$ MNZ043>045-050>053-059>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-041200- /O.CON.KMPX.WW.Y.0001.000000T0000Z-090104T1200Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA- STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR... FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 927 PM CST SAT JAN 3 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW IS EXPECTED TO END SHORTLY AFTER MIDNIGHT IN EAST CENTRAL MINNESOTA...AND LATER TONIGHT IN WEST CENTRAL WISCONSIN. BY THE TIME IT ENDS... THREE TO FIVE INCHES WILL BE COMMON ACROSS PORTIONS OF CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY FROM BUFFALO TO ST CROIX FALLS AND LADYSMITH. TOTALS OF ONE TO THREE INCHES WILL OCCUR AROUND THE TWIN CITIES... EAU CLAIRE... AND MANKATO. THEREFORE A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT FOR PORTIONS OF EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WISCONSIN. THE ADVISORY IS EAST OF A LINE FROM LITTLE FALLS TO MANKATO TO BLUE EARTH. SOME OF THE LOCALES INCLUDED ARE CAMBRIDGE... THE TWIN CITIES... OWATONNA... RED WING... RICE LAKE AND EAU CLAIRE. $$ TDK
3 follow-up statements
000 WWUS43 KMPX 040702 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 102 AM CST SUN JAN 4 2009 ...SNOW WILL TAPER OFF EARLY THIS MORNING ACROSS EAST CENTRAL MINNESOTA AND WISCONSIN WHILE COLDER WIND CHILLS MOVE IN... .SNOW IS ENDING ACROSS EAST CENTRAL MINNESOTA...AND WILL END OVER THE NEXT FEW HOURS IN WEST CENTRAL WISCONSIN. BY THE TIME IT ENDS... TWO TO FIVE INCHES WILL BE COMMON ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA INTO WISCONSIN. A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT FOR PORTIONS OF WEST CENTRAL WISCONSIN. SOME OF THE LOCALES INCLUDED ARE RICE LAKE...LADYSMITH...MENOMONIE AND EAU CLAIRE... MEANWHILE...GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WIND CHILLS OVER MUCH OF WEST CENTRAL INTO SOUTHWEST MINNESOTA. WIND CHILLS SHOULD BE DOWN TO 20 OR 30 BELOW BY SUNDAY MORNING. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED TONIGHT AND SUNDAY MORNING FOR THE AREA ALONG AND WEST OF A LINE FROM LITTLE FALLS TO ST CLOUD TO REDWOOD FALLS. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. IF YOU DRIVE TONIGHT...MAKE SURE YOU BRING ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. MNZ043>045-050>053-059>063-066>070-075>078-083>085-092-093-040815- /O.CAN.KMPX.WW.Y.0001.000000T0000Z-090104T1200Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA- STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR... FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA 102 AM CST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED OR IS TAPERING OFF ACROSS EAST CENTRAL MINNESOTA AND FAR WESTERN WEST CENTRAL WISCONSIN...THEREFORE THE WINTER WEATHER ADVISORY IS CANCELLED FOR THESE AREAS. $$ WIZ014>016-023>028-041200- /O.CON.KMPX.WW.Y.0001.000000T0000Z-090104T1200Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 102 AM CST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW AND PATCHY LIGHT SLEET IS CONTINUING ACROSS PORTIONS OF WEST CENTRAL WISCONSIN BUT WILL BEGIN TO TAPER OFF AFTER 130 AM CST. THEREFORE THE WINTER WEATHER ADVISORY CONTINUES. $$ MNZ041-042-047>049-055>058-065-041500- /O.CON.KMPX.WC.Y.0001.000000T0000Z-090104T1800Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- RENVILLE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...OLIVIA 102 AM CST SUN JAN 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WIND CHILLS OVER MUCH OF WEST CENTRAL INTO SOUTHWEST MINNESOTA. WIND CHILLS SHOULD BE DOWN TO 20 OR 30 BELOW BY SUNDAY MORNING. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED TONIGHT AND SUNDAY MORNING FOR THE AREA ALONG AND WEST OF A LINE FROM LITTLE FALLS TO ST CLOUD TO REDWOOD FALLS. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU DO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$ MNZ054-064-073-041515- /O.CON.KMPX.WC.Y.0001.000000T0000Z-090104T1800Z/ LAC QUI PARLE-YELLOW MEDICINE-REDWOOD- INCLUDING THE CITIES OF...MADISON...GRANITE FALLS...REDWOOD FALLS 102 AM CST SUN JAN 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. GUSTY WINDS OF 15 TO 25 MPH...AND FALLING TEMPERATURES... WILL MAKE FOR COLD WIND CHILLS OVER MUCH OF WEST CENTRAL INTO SOUTHWEST MINNESOTA. WIND CHILLS SHOULD BE DOWN TO 20 OR 30 BELOW BY SUNDAY MORNING. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED TONIGHT AND SUNDAY MORNING FOR THE AREA ALONG AND WEST OF A LINE FROM LITTLE FALLS TO ST CLOUD TO REDWOOD FALLS. THE WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN RURAL AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU DO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$
000 WWUS43 KMPX 040950 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 AM CST SUN JAN 4 2009 ...BITTERLY COLD WIND CHILLS ACROSS WEST CENTRAL MINNESOTA THROUGH THIS MORNING... .A WIND CHILL ADVISORY IS IN EFFECT FOR MOST OF WEST CENTRAL MINNESOTA...GENERALLY ALONG AND WEST OF A LINE FROM ST CLOUD TO REDWOOD FALLS...THROUGH NOON TODAY. THE WIND CHILL ADVISORY FOR DOUGLAS AND TODD COUNTIES HAS BEEN EXTENDED UNTIL 3 PM. THE WINTER WEATHER ADVISORY IN EFFECT FOR WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. GUSTY WEST NORTHWEST WINDS OF 15 TO 20 MPH ALONG WITH STEADY OR SLIGHTLY FALLING SUBZERO TEMPERATURES WILL MAKE FOR BITTERLY COLD WIND CHILLS ACROSS WEST CENTRAL MINNESOTA THROUGH THE REMAINDER OF THE MORNING AND POTENTIALLY INTO EARLY AFTERNOON. WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED ACROSS THE WIND CHILL ADVISORY AREA. THE TEMPERATURES WILL BEGIN TO MODERATE GRADUALLY ALONG WITH SLOWLY DECREASING WIND SPEEDS INTO THE AFTERNOON. THIS WILL RESULT IN AN IMPROVEMENT IN WIND CHILLS. SNOW HAS COME TO AN END ACROSS WEST CENTRAL WISCONSIN...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. PATCHY BLOWING SNOW IS LIKELY DURING THE MORNING...BUT SIGNIFICANT VISIBILITY RESTRICTIONS ARE NOT EXPECTED. SNOW AMOUNTS AS HIGH AS 2 INCHES WERE REPORTED IN POLK COUNTY. WIZ014>016-023>028-041100- /O.CAN.KMPX.WW.Y.0001.000000T0000Z-090104T1200Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 350 AM CST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS COME TO AN END ACROSS WEST CENTRAL WISCONSIN...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. PATCHY BLOWING SNOW IS LIKELY DURING THE MORNING...BUT SIGNIFICANT VISIBILITY RESTRICTIONS ARE NOT EXPECTED. SNOW AMOUNTS AS HIGH AS 2 INCHES WERE REPORTED IN POLK COUNTY. $$ MNZ041-042-041800- /O.EXT.KMPX.WC.Y.0001.000000T0000Z-090104T2100Z/ DOUGLAS-TODD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE 350 AM CST SUN JAN 4 2009 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. GUSTY WEST NORTHWEST WINDS OF 15 TO 20 MPH ALONG WITH STEADY OR SLIGHTLY FALLING SUBZERO TEMPERATURES WILL MAKE FOR BITTERLY COLD WIND CHILLS ACROSS DOUGLAS AND TODD COUNTIES. WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED ACROSS THE WIND CHILL ADVISORY AREA THROUGH EARLY AFTERNOON. THE TEMPERATURES WILL BEGIN TO MODERATE GRADUALLY ALONG WITH SLOWLY DECREASING WIND SPEEDS INTO THE MID TO LATE AFTERNOON. THIS WILL RESULT IN AN IMPROVEMENT IN WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU DO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$ MNZ047>049-054>058-064-065-073-041800- /O.CON.KMPX.WC.Y.0001.000000T0000Z-090104T1800Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS...OLIVIA...REDWOOD FALLS 350 AM CST SUN JAN 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. GUSTY WEST NORTHWEST WINDS OF 15 TO 20 MPH ALONG WITH STEADY OR SLIGHTLY FALLING SUBZERO TEMPERATURES WILL MAKE FOR BITTERLY COLD WIND CHILLS ACROSS WEST CENTRAL MINNESOTA THROUGH THE REMAINDER OF THE MORNING AND POTENTIALLY INTO EARLY AFTERNOON. WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED ACROSS THE WIND CHILL ADVISORY AREA. THE TEMPERATURES WILL BEGIN TO MODERATE GRADUALLY ALONG WITH SLOWLY DECREASING WIND SPEEDS INTO THE AFTERNOON. THIS WILL RESULT IN AN IMPROVEMENT IN WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU DO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. $$
000 WWUS43 KMPX 041804 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1204 PM CST SUN JAN 4 2009 ...WIND CHILLS MODERATING THIS AFTERNOON... .ALTHOUGH IT WILL REMAIN COLD THROUGH THE AFTERNOON... WESTERLY WINDS WILL DECREASE AND BECOME LESS GUSTY... ALLOWING WIND CHILLS TO MODERATE INTO THE 5 TO 20 BELOW ZERO RANGE. MNZ041-042-041915- /O.CAN.KMPX.WC.Y.0001.000000T0000Z-090104T2100Z/ DOUGLAS-TODD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE 1204 PM CST SUN JAN 4 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH IT WILL REMAIN COLD THROUGH THE AFTERNOON... WESTERLY WINDS WILL DECREASE AND BECOME LESS GUSTY... ALLOWING WIND CHILLS TO MODERATE INTO THE 10 TO 20 BELOW ZERO RANGE. $$ MNZ047>049-054>058-064-065-073-041915- /O.EXP.KMPX.WC.Y.0001.000000T0000Z-090104T1800Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS...OLIVIA...REDWOOD FALLS 1204 PM CST SUN JAN 4 2009 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH IT WILL REMAIN COLD THROUGH THE AFTERNOON... WESTERLY WINDS WILL DECREASE AND BECOME LESS GUSTY... ALLOWING WIND CHILLS TO MODERATE INTO THE 5 TO 15 BELOW ZERO RANGE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 8:51 PM CST, 36 minutes earlier.
Area forecast discussion, Jan 3, 8:51 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CST SAT JAN 3 2009
.DISCUSSION...
QUICK UPDATE BASED ON PRESENT WEATHER/RADAR TRENDS. SNOW IS ENDING
OVER WESTERN AREAS AND WIND/COLDER AIR IS WORKING INTO THAT AREA.
SOME DRIFTING SNOW EXPECTED INTO THE EARLY MORNING HOURS AS
WELL...BUT THE COLDER AIR/WIND CHILLS WILL BE WORKING INTO THE
AREA REST OF TONIGHT INTO SUNDAY MORNING. BASED ON COORD WITH
OFFICES TO THE WEST...OPTED TO GO WITH WIND CHILL ADV OUT WEST
UNTIL 18Z SUN.
STILL SOME BANDED SNOW LIFTING ACROSS THE NORTHEAST CWA...WITH ANY
SLEET AND LIGHT FREEZING RAIN/DRIZZLE CHANGING OVER TO ALL SNOW
AFTER MIDNIGHT FAR EASTERN CWA...AS TROUGH EXITS THE REGION.
REMAINDER OF FORECAST LEAST AS IS FOR NOW.
&&
.AVIATION.../00Z TAF ISSUANCE/
BOUTS OF MIXED PRECIP HAVE BEEN COMMON FOR SHORT PERIODS THIS
AFTERNOON ACROSS CENTRAL INTO SWRN MN...WITH AXN/STC/RWF FINALLY
SHOWING SWITCH TO SNOW IN THE LAST COUPLE OF HOURS AS COLD AIR
MOVES IN. DEFORMATION AREA EVIDENT ON RADAR IN THIS AREA AS
WELL...GRADUALLY MOVING EAST. PLENTY OF ASSOCIATED IFR CIGS AND
VSBYS WITH THIS...SOME OF WHICH WILL MOVE INTO RNH AND MSP THIS
EVENING. MUCH MORE OF A WARM ADVECTION REGIME THIS AFTERNOON AT
MSP/RNH/EAU WITH PLENTY OF FREEZING DRIZZLE BY LATE AFTERNOON...
AND A SHOWERY APPEARANCE WITH SOME FREEZING RAIN. MSP SHOULD BE
COMPLETING ITS TRANSITION TO ALL SNOW RIGHT BEFORE 0030Z... BUT
RNH AND EAU WILL STILL SEE FREEZING PRECIP AT TIMES MIXED WITH
LIGHT SNOW... WITH FZDZ MAYBE EVEN AS LATE AS 03Z AT EAU. GUSTY NW
WINDS WILL FOLLOW.
GFS TRIES TO KEEP MVFR CLOUDS AT MOST SITES THROUGH MUCH OF
SUNDAY EVEN THOUGH ITS LOW LEVEL STREAMLINES TREND ANTICYCLONIC.
WILL FOLLOW MORE OF A NAM APPROACH AND SCATTER OUT THE CLOUDS
DURING THE MORNING AND MIDDAY HOURS ON SUNDAY.
&&
.PREV DISCUSSION...
/ISSUED 613 PM CST SAT JAN 3 2009/
/ISSUED 321 PM CST SAT JAN 3 2009/
OUR MAIN DILEMMA EARLY WAS WHAT TO DO WITH ALL THE HEADLINES THAT
WERE CURRENTLY OUT AT THAT TIME. STILL FEEL LIKE THE NORTHEAST
PORTION OF OUR CWA COULD SEE SNOW ACCUMULATIONS BETWEEN 3 TO 6
INCHES BEFORE MIDNIGHT...WHILE UP TO THREE INCHES COULD OCCUR
ALONG THE INTERSTATE 94 CORRIDOR. THE SNOW WAS OCCURRING ALONG AND
WEST OF 700 MB TROUGH AXIS..AND WHERE THE FGEN WAS MAXIMIZED.
TROUGH SHIFTS EAST OVER EASTERN MN INTO WESTERN WISCONSIN BEFORE
MIDNIGHT.
HAVE SCALED BACK ON SNOW AMOUNTS OVER MUCH OF THE FORECAST AREA.
THERE WAS TOO MUCH DRY AIR TO OVERCOME THIS AFTERNOON. SEED CLOUD
BANDS ARE JUST WORKING THEIR WAY EAST OVER CENTRAL MN. IN THE
MEANTIME...PRECIP DURING THE ONSET HAS BEEN FREEZING RAIN/FREEZING
DRIZZLE. NOT MUCH SLEET HAD BEEN REPORTED. SO...HAVE DOWNGRADED THE
WINTER STORM WARNING TO A WINTER WEATHER ADVISORY...AND HAVE
EXTENDED THE WINTER WEATHER ADVISORY TO INCLUDE THE ENTIRE FORECAST
AREA. THE COMBINATION OF POTENTIAL NEW SNOWFALL AND BLUSTERY
NORTHWEST WINDS DEVELOPING AFTER THE TROUGH PASSES...WILL CREATE
SOME NEAR WHITEOUT CONDITIONS AND TREACHEROUS ROAD
CONDITIONS... ESPECIALLY EAST-WEST ROADS AND HIGHWAYS INTO SUNDAY
MORNING.
THE LATEST SATELLITE IMAGERY SHOWED COMMA SHAPED DEFORMATION AREA
OVER THE UPPER MIDWEST. IT WAS NOT A WELL-DEFINED COMMA
SHAPE...BUT BROAD BAROCLINIC LEAF. THE HEAVIEST SNOW BAND HAD
SETUP OVER HURON SD...ALEXANDRIA AND NORTHWARD. THIS BAND IS
EXPECTED TO SLIDE EAST OVER EAST CENTRAL MN AND WEST CENTRAL
WISCONSIN BY THIS EVENING.
THE SNOW WILL MOVE OFF QUICKLY TONIGHT...WITH ADDITIONAL SNOW
ACCUMULATIONS OF ONE TO TWO INCHES AFTER MIDNIGHT OVER EXTREME
EASTERN PORTION OF CWA (WEST CENTRAL WISCONSIN). BLOWING AND
DRIFTING SNOW WILL BE THE MAIN WEATHER IMPACT OVERNIGHT OVER MUCH OF
OUR CWA.
HIGH PRESSURE WILL BEGIN TO BUILD OVER THE CENTRAL PLAINS TONIGHT
AND SUNDAY. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST SUNDAY.
TEMPS BY DAYBREAK ARE EXPECTED TO LOWER INTO THE SINGLE DIGITS AT
AND BELOW ZERO OVER THE WESTERN SECTION AND IN THE TEENS ABOVE ZERO
IN THE FAR EAST...WHERE CLOUDS AND WINDS WILL KEEP TEMPS UP A TAB.
TEMPS DURING THE DAY ARE NOT EXPECTED TO RECOVER TOO MUCH...WITH
EITHER NEARLY STEADY TEMPERATURES OR FALLING TEMPS OVER THE
EASTERN HALF.
MODELS SHOWED ANOTHER SHORT WAVE TROUGH MOVING THROUGH THE UPPER
MIDWEST ON TUESDAY. THIS FEATURE IS MUCH WEAKER..THUS...ONLY EXPECT
SOME LIGHT SNOW OR SCATTERED SNOW FLURRIES ON TUESDAY.
ANOTHER SHOT OF ARCTIC AIR OVER THE UPCOMING WEEKEND. PRECIPITATION
WILL BE MINIMAL. LEFT SOME SMALL POPS GOING ON FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR ANOKA-BENTON-
BLUE EARTH-CARVER-CHISAGO-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
HENNEPIN-ISANTI-KANABEC-LE SUEUR-MCLEOD-MILLE LACS-MORRISON-
NICOLLET-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEELE-WASECA-
WASHINGTON-WRIGHT.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR CHIPPEWA-
DOUGLAS-KANDIYOHI-MEEKER-POPE-RENVILLE-STEARNS-STEVENS-
SWIFT-TODD.
WIND CHILL ADVISORY UNTIL 12 PM CST SUNDAY FOR CHIPPEWA-DOUGLAS-
KANDIYOHI-LAC QUI PARLE-MEEKER-POPE-REDWOOD-RENVILLE-
STEARNS-STEVENS-SWIFT-TODD-YELLOW MEDICINE.
WI...WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
DWE/TDKHazardous weather outlook, Jan 3, 3:16 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 316 PM CST SAT JAN 3 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 312 PM CST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH SUNDAY MORNING. SNOW WILL SLOWLY ADVANCE EAST OVER THE EASTERN PORTION OF MINNESOTA AND WESTERN WISCONSIN. EXPECT SOME LIGHT FREEZING RAIN OR DRIZZLE TO OCCUR INITIALLY BEFORE THE PRECIPITATION CHANGE OVER TO ALL SNOW. SNOW ACCUMULATIONS WILL VARY FROM 3 TO 6 INCHES MAINLY NORTH OF A LINE FROM ALEXANDRIA...ST CLOUD TO RICE LAKE WISCONSIN. SNOWFALL RATES COULD EXCEED OVER AN INCH PER HOUR...MAKING TRAVEL DIFFICULT AND VERY TREACHEROUS THIS EVENING. SNOWFALL AMOUNTS IN THE TWIN CITIES AND POINTS SOUTH WILL VARY FROM AROUND AN INCH OR TWO. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BRISK NORTHWEST WINDS WILL CONTINUE FOR A TIME ON SUNDAY WITH BLOWING AND DRIFTING SNOW ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. WIND CHILL READINGS WILL BE FROM 25 TO 30 DEGREES BELOW ZERO ACROSS WEST CENTRAL MINNESOTA FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. JVM
In the hours before
Local storm report, Jan 3, 7:12 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM SNOW DONNELLY 45.69N 96.01W
01/03/2009 M2.9 INCH STEVENS MN TRAINED SPOTTER
STILL SNOWING. FLAKES ARE NOW SMALLER/FINER THAN EARLIER
IN THE AFTERNOON.
0549 PM SNOW LITCHFIELD 45.12N 94.53W
01/03/2009 M1.5 INCH MEEKER MN CO-OP OBSERVER
STILL SNOWING. SNOW MELTED TO 0.14 INCH.
0555 PM SNOW 3 N HANLEY FALLS 44.73N 95.62W
01/03/2009 M3.0 INCH YELLOW MEDICINE MN TRAINED SPOTTER
STILL SNOWING.
0600 PM SNOW 1 NW MILAN 45.12N 95.93W
01/03/2009 M2.5 INCH CHIPPEWA MN CO-OP OBSERVER
0600 PM SNOW CHANHASSEN 44.86N 93.56W
01/03/2009 M0.2 INCH CARVER MN OFFICIAL NWS OBS
0600 PM SNOW ST CLOUD 45.55N 94.17W
01/03/2009 M1.2 INCH STEARNS MN OFFICIAL NWS OBS
0600 PM SNOW MINNEAPOLIS 44.96N 93.27W
01/03/2009 M0.1 INCH HENNEPIN MN OFFICIAL NWS OBS
MIX OF FREEZING RAIN...SNOW AND SLEET.
0624 PM SNOW CLAYTON 45.32N 92.17W
01/03/2009 M0.5 INCH POLK WI TRAINED SPOTTER
MIX OF SNOW AND SLEET
&&
MKMLocal storm report, Jan 3, 7:38 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW SILVER CREEK 45.31N 93.94W
01/03/2009 M3.5 INCH WRIGHT MN TRAINED SPOTTER
STILL SNOWING AT RATE OF 3/4 INCH PER HOUR.
&&
TDKLocal storm report, Jan 3, 7:43 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW QUAMBA 45.92N 93.17W
01/03/2009 M2.2 INCH KANABEC MN TRAINED SPOTTER
STILL SNOWING.
&&
TDKLocal storm report, Jan 3, 8:39 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW GLENWOOD 45.65N 95.38W
01/03/2009 M2.0 INCH POPE MN CO-OP OBSERVER
0830 PM SNOW LITCHFIELD 45.12N 94.53W
01/03/2009 M3.0 INCH MEEKER MN CO-OP OBSERVER
MELTED TO 0.30 INCH.
&&
TDKLocal storm report, Jan 3, 9:24 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
924 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM SNOW GILMAN 45.74N 93.95W
01/03/2009 M1.8 INCH BENTON MN TRAINED SPOTTER
&&
DWELocal storm report, Jan 3, 9:26 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
926 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FREEZING RAIN ST JAMES 43.98N 94.63W
01/03/2009 E0.20 INCH WATONWAN MN TRAINED SPOTTER
LESS THAN QUARTER INCH GLAZE ON MOST SURFACES. TRACE OF
SNOW.
&&
DWENearby
Wind Chill Advisories in Minnesota, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.